Going Off Medicine Again

@noni1959 (3737)
United States
November 8, 2017 5:02pm CST
I have to go off my medication Otezla that in the beginning did help better than most drugs for my psoriatic arthritis but now it's not helping with the inflammation and causing other issues like short term memory loss, depression and being irritable. It sure explains a lot of my issues lately. I am bummed since this drug worked well in the beginning with minimal side effects. I'm back to seeing what I can do naturally. I can't take Enbrel or other biologic since I have a history of cancer. What works for others don't always work for me. What do you do for pain management?
5 people like this
7 responses
@LadyDuck (176974)
• Switzerland
9 Nov
I am very sorry, I suspect my doctor is right, every medication has side effects. I do not suffer of arthritis, I only have migraines time by time and I take Ibuprofen.
1 person likes this
@noni1959 (3737)
• United States
11 Nov
My dermatologist and RA doctors are researching to see if I can use Cosentyx but I'm weary since it's a shot and yet more chemicals.
1 person likes this
@LadyDuck (176974)
• Switzerland
12 Nov
@noni1959 I cannot say that I like shots, I agree that this means more chemicals.
1 person likes this
@shivamani10 (11188)
• Hyderabad, India
8 Nov
Oh...very sad about it. Do you still suffer from Psoriasis? If not I got a simple technique for you which I employed when I got it.
1 person likes this
@noni1959 (3737)
• United States
11 Nov
Since coming off my medication, I do have a couple small patches. I never got it real bad and all over but the arthritis is what is severe.
@shivamani10 (11188)
• Hyderabad, India
12 Nov
@noni1959 This is really unbearable.
12 Nov
DMARDs like Leflunomide or Sulfosalazine could work. They may take a couple of months to show effect though. However, do consult your doctor before starting any new medications.
1 person likes this
@noni1959 (3737)
• United States
13 Nov
I've done them in the beginning. Mine is so severe there really isn't much left to try. I have a lot of destruction.
@marlina (78116)
• Canada
9 Nov
I only take Tylenot strong as I am on Coumadin for life.
1 person likes this
@noni1959 (3737)
• United States
11 Nov
I'm not to take asperin, Advil and Aleve since I have too many surgeries and I bleed easily. Makes it rough to find what can work.
@JudyEv (134905)
• Bunbury, Australia
9 Nov
That doesn't sound good at all. It must be very difficult sometimes trying to work out what you can and can't cope with.
1 person likes this
@noni1959 (3737)
• United States
11 Nov
It can be very hard at times but I try to cope and do the best I can.
1 person likes this
@paigea (22484)
• Canada
9 Nov
That is unfortunate. I hope you can get some relief.
1 person likes this
@noni1959 (3737)
• United States
11 Nov
Thank you. So far it hasn't come on full force as predicted but there is a difference in the pain levels.
1 person likes this
@Corbin5 (116393)
• United States
8 Nov
So sorry to hear the side effects of Otezla are causing you so much trouble. I just use over the counter pain relievers for a bad knee that acts up every now and then.
1 person likes this
@noni1959 (3737)
• United States
8 Nov
I've been taking Tylenol but it's not enough as this medicine leaves my body. I can't take Aleve and Advil since I bleed easy and have a lot of surgeries.
1 person likes this